MAUDE Adverse Event Report: ARTHREX, INC. LO-PRO SCRW TM,SS 3.5X 18MMCORT; BONE FIXATION SCREW/PLATE

ARTHREX, INC. LO-PRO SCRW TM,SS 3.5X 18MMCORT; BONE FIXATION SCREW/PLATE
Model Number LO-PRO SCRW TM,SS 3.5X 18MMCORT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Foreign Body In Patient (2687)
Date of Event 08/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 9/13/2023, it was reported by a sales representative via phone that an ar-8835-18 low profile screw had an issue.During a clavicle fracture procedure on (b)(6) 2023, when the surgeon was trying to implant the screw, the head of the screw broke off inside the patient.The head of the screw was removed, but the rest of the screw remained inside the clavicle as it was seated flush with the plate.The majority of the screws were already successfully implanted, so the last screw remained inside the bone and was not removed.The surgeon deemed it securely affixed.This caused a case delay of over 15 minutes, and it could not be confirmed if additional anesthesia had to be administered.The surgeon was concerned that the patient might want the hardware removed in the future and that there might be complications as the screw was affixed to the plate.The clavicle fracture procedure was completed successfully, there was no adverse effect or harm reported.The broken screw fragment was discarded, but a picture will be provided via email.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint allegation is confirmed based on the customer-provided pictures.Visual evaluation of the customer-provided pictures noted the screw head had broken off and remained on the driver.Refer to attachments.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to over-torqueing/over-engaging the driver with the screw head and/or prying/leveraging the driver while engaged with the screw.

Brand Name
LO-PRO SCRW TM,SS 3.5X 18MMCORT
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17908545
Report Number1220246-2023-08133
Device Sequence Number7701005
Product Code HWC
UDI-Device Identifier00888867047303
UDI-Public00888867047303
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K203239
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLO-PRO SCRW TM,SS 3.5X 18MMCORT
Device Catalogue NumberAR-8835-18
Device Lot Number15014093
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2023
Supplement Date Received by Manufacturer02/17/2025
Initial Report FDA Received Date10/10/2023
Supplement Report FDA Received Date02/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown